Alert archive / Georgia / Tornado Warnings in 2018
Tornado Warning 18, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 22, 2018, 7:55 PM EDT for Early County, Miller County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2018, 7:55 PM EDT (23:55 UTC)
- Expired
- Apr 22, 2018, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 75 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 3:55 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
917
WFUS52 KTAE 222355
TORTAE
GAC099-201-230030-
/O.NEW.KTAE.TO.W.0018.180422T2355Z-180423T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
755 PM EDT SUN APR 22 2018
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
North central Miller County in southwestern Georgia...
East central Early County in southwestern Georgia...
* Until 830 PM EDT.
* At 755 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Colquitt, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Miller and east central Early Counties, including the
following locations... Harmony Church Rd/hwy 45, Old Damascus,
Jeterville and Damascus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3131 8464 3126 8464 3112 8473 3114 8483
3132 8479
TIME...MOT...LOC 2355Z 213DEG 21KT 3118 8476
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
42-DVD3 follow-up statements
427
WWUS52 KTAE 230004
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
804 PM EDT SUN APR 22 2018
GAC099-201-230030-
/O.CON.KTAE.TO.W.0018.000000T0000Z-180423T0030Z/
Miller GA-Early GA-
804 PM EDT SUN APR 22 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR NORTH
CENTRAL MILLER AND EAST CENTRAL EARLY COUNTIES...
At 804 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Colquitt, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Colquitt, Damascus, Harmony Church Rd/hwy 45, Old Damascus and
Jeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3131 8464 3126 8464 3117 8470 3120 8482
3132 8479
TIME...MOT...LOC 0004Z 210DEG 19KT 3122 8474
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
42-DVD387
WWUS52 KTAE 230012
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
812 PM EDT SUN APR 22 2018
GAC099-201-230030-
/O.CON.KTAE.TO.W.0018.000000T0000Z-180423T0030Z/
Miller GA-Early GA-
812 PM EDT SUN APR 22 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR NORTH
CENTRAL MILLER AND EAST CENTRAL EARLY COUNTIES...
At 812 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Colquitt, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Damascus, Harmony Church Rd/hwy 45, Jeterville and Old Damascus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3131 8464 3126 8464 3120 8468 3122 8477
3132 8477
TIME...MOT...LOC 0012Z 213DEG 20KT 3125 8471
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
42-DVD857
WWUS52 KTAE 230020
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
820 PM EDT SUN APR 22 2018
GAC099-201-230030-
/O.EXP.KTAE.TO.W.0018.000000T0000Z-180423T0030Z/
Miller GA-Early GA-
820 PM EDT SUN APR 22 2018
...THE TORNADO WARNING FOR NORTH CENTRAL MILLER AND EAST CENTRAL
EARLY COUNTIES WILL EXPIRE AT 830 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM EDT for southwestern
Georgia.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3131 8464 3126 8464 3120 8468 3122 8477
3132 8477
TIME...MOT...LOC 0020Z 213DEG 21KT 3128 8469
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 22, 7:45 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 22, 7:45 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
745 PM EDT Sun Apr 22 2018
.AVIATION [Through 00Z Tuesday]...
Ceilings will lower overnight with IFR cigs by morning.
Widespread showers and isolated thunderstorms will continue
tonight and clear from west to east. In addition to gusty winds
with the thunderstorms, there is some weak rotation that has been
noted with many of the storms and this will continue into tonight.
&&
.PREV DISCUSSION [306 PM EDT]...
.NEAR TERM [Through Tonight]...
Upper low is slowly progressing east-southeast across Arkansas this
afternoon, with associated surface low stretching north to south
across Mississippi. Warm advection pattern ahead of the surface low
is generating scattered showers across the Florida Panhandle and SE
Alabama this afternoon. More widespread showers and storms are
approaching from the west.
The severe threat remains marginal for this afternoon and tonight,
with limited instability and only modest shear. However, a remnant
MCV stretching southward from Mobile may help to enhance the low/mid
level flow during the late afternoon and evening as it tracks
northeastward into southern Alabama. In addition, low-level flow
across the Panhandle is already strong enough that several weakly
rotating cells have been noted. Thus, a few strong to severe
thunderstorms will be possible this afternoon and tonight,
especially where breaks in the clouds allow for some insolation.
Enough curvature is present in the low-level hodographs to support
the risk of brief tornadoes as well as damaging winds.
The threat will end from west to east overnight, with the rain
ending by midnight over the western counties. Rainfall totals are
still expected to be in the 1 to 2 inch range, with locally higher
amounts possible.
.SHORT TERM [Monday Through Tuesday Night]...
Showers and thunderstorms will be ongoing at the beginning of the
period as the cold front associated with the upper level low to
the northwest pushes across the tri-state region. Expect
conditions to gradually improve from west to east through the day
Monday giving way to fair conditions by late Monday afternoon. The
aforementioned upper low will meander over Tennessee/Kentucky
Tuesday, bringing a slight chance for an isolated shower across
southeast Alabama and southern Georgia as moisture wraps around
the low. This system will get kicked poleward Tuesday night into
Wednesday as a shortwave trough digs southeastward out of the
Northern Rockies. Temperatures will remain seasonal through the
period, with slightly less muggy conditions behind the front on
Tuesday.
.LONG TERM [Wednesday Through Sunday]...
The upper low that will dig southeastward out of the Northern
Rockies on Wednesday will traverse the Central Plains and
Mississippi Valley, approaching the southeast by Thursday. Mid
range operational guidance is in good agreement in the next round
of showers and storms coming on Thursday as this system pushes
through the region. As confidence increases in the timing and
evolution of this system, POPs will likely increase for Thursday.
Long range guidance continues to diverge into the weekend, thus
confidence in the forecast remains low at this time. Temperatures
will remain seasonal through the period.
.MARINE...
Elevated southerly winds will persist through late tonight across
coastal waters. Small crafts should exercise caution during this
period. Elevated winds and seas will decrease through the day
Monday, with calmer conditions persisting through the week.
.FIRE WEATHER...
Showers and thunderstorms are expected tonight into Monday ahead of
a cold front. While winds will remain elevated through Monday, RH
values will remain above critical thresholds and thus Red Flag
conditions are not expected over the next few days.
.HYDROLOGY...
All river points are below action stage this afternoon. Rainfall
totals of 1 to 2 inches can be expected across the area through
Monday. Rainfall may be heavy at times, possibly causing minor
flooding issues in urban and poor drainage areas. Flash flooding
is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 80 57 79 57 / 90 60 0 10 0
Panama City 66 75 62 76 61 / 80 20 0 0 0
Dothan 64 80 57 77 56 / 90 20 0 20 0
Albany 65 79 58 77 57 / 90 60 0 20 10
Valdosta 65 80 58 79 57 / 80 60 10 10 10
Cross City 65 80 61 79 59 / 50 50 20 10 0
Apalachicola 67 77 62 76 61 / 70 50 0 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Camp
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...Fieux
HYDROLOGY...PullinIn the hours before
Local storm report, Apr 22, 3:00 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG 1 NNE HANCHEY FIELD 31.36N 85.65W
04/22/2018 DALE AL EMERGENCY MNGR
TREES DOWN. POSSIBLE TORNADO.
&&
JLFSpecial weather statement, Apr 22, 6:27 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
627 PM EDT SUN APR 22 2018
FLZ019-028-029-222315-
Inland Taylor FL-Madison FL-Lafayette FL-
627 PM EDT SUN APR 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...
NORTHEASTERN TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 715 PM
EDT...
At 627 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Dowling Park, or 13 miles northwest of Mayo,
moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Townsend, Buckville, Day, Chancey, Smith and Mayo Junction.
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3025 8325 3025 8324
3024 8325 3023 8324 3018 8325 3017 8323
3012 8323 3004 8334 3017 8349 3045 8322
3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 2227Z 225DEG 23KT 3016 8336
42-DVDLocal storm report, Apr 22, 7:18 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM EDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 1 NE HOLLIS DAIRY ROAD 31.24N 85.55W
04/22/2018 HOUSTON AL EMERGENCY MNGR
A COUPLE OF TREES WERE BLOWN DOWN ALONG WITH
A STREET SIGN IN WESTERN HOUSTON COUNTY.
&&Nearby
Tornado Warnings in Georgia, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.